Im 20 years old, height is 174cm and I weigh 56kg. I have shortness of breath and fast heartbeat after walking up stairs (from first floor to second) or after other simple activities like getting out of bed and getting dressed. My normal heart rate is 70bpm, after I walked up the stairs it was 130bpm (I wasnt even running). Also I started exercising a couple months ago and the elliptical doesnt let me go fast because my heart rate goes up more than 140bpm. Do I have a heart problem? Oh, and sometimes when I wake up and get out of bed right away, I feel a bit dizzy and I often feel lazy during the day even though Ive slept more than 8h. P.S. Im a smoker, but trying to quit. I smoke 1-3 cigarettes a day.
Sorry to hear this is happening... I'd hope you've been to see a doctor since you posted your question! If so, did you have an EKG done? It sounds like you're having episodes of tachycardia, but it's hard to say if it's dangerous or not without knowing which part of the heart the electrical impulses causing it are coming from. If it turns out you have sinus tachycardia, which follows the correct electrical currents through the heart, you may have a metabolic or hormonal issue, a problem with the functioning of your autonomic nervous system, or it could be idiopathic (without a definite cause). Since you have a normal resting heart rate which rises upon activity, it seems most like dysautonomia to me (I have it myself). Either way, talk to your doctor about it if you haven't already since there are important tests that need to be done to make sure you don't have a heart problem, especially an EKG. If your doctors can't find anything wrong, you might want to mention dysautonomia to them as it often goes overlooked. If simple activities are becoming difficult for you then try to conserve your energy. Take it easy until you can figure out what's going on. Best of luck to you, and hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Apr 2014 • 2 answers
Has anyone experience side effects from warfarin that ranges from shortness of breath to fast heart?
Posted 1 Jul 2014 • 2 answers
Posted 20 Oct 2014 • 1 answer
Posted 2 May 2016 • 1 answer
Posted 9 Mar 2017 • 1 answer